# SDR QMLA2011031711034

- Difficulty date: March 17, 2011
- Submitted: March 22, 2011
- Operation: Air carrier
- Aircraft: N911KX
- Make and model: Bell 407
- Aircraft serial: 53719
- Aircraft time: 1,620 hours, 5,247 cycles
- Engine: Allsn 250C47B
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Support
- Part number: 407023800129
- Condition: Cracked
- Location: Tailboom
- Part time: 1,620 hours
- Component: Tailboom, Bell
- Component part number: 407030801205
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MECHANIC FOUND A CRACK WHILE PERFORMING AN AIRWORTHINESS INSP ON THE LT UPPER TAILBOOM TO HORIZ STABILIZER SUPPORT IN THE BEND RADIUS INTENDING TO OTBD EDGE FWD OF THE FIRST SCREW.  NO HIDDEN DAMAGE WAS FOUND ON THE TAILBOOM UPON REMOVAL OF THE SUPPORT.  THE CRACK MAY HAVE BEEN CAUSED BY PRELOADING IN THE BEND RADIUS DUE TO MISSING PFTE TAPE (C-460) ON FRAYED SURFACE OF THE LIQUID SHIM.
